Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 103, NWS Philadelphia/Mount Holly

December 27, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 27, 2020, 3:42 PM EST. It took effect at Dec 28, 2020, 4:00 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2020, 3:42 PM EST (20:42 UTC)
In effect from
Dec 28, 2020, 4:00 AM EST
Expired
Dec 29, 2020, 9:00 PM EST
In force
41 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

041 
WHUS71 KPHI 272042
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
342 PM EST Sun Dec 27 2020

ANZ450>455-280945-
/O.NEW.KPHI.SC.Y.0103.201228T0900Z-201229T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
342 PM EST Sun Dec 27 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 6 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and
  seas 3 to 5 ft can be expected Monday. A brief lull in the winds
  and seas will occur Monday evening. Northwest winds 10 to 20 kt
  with gusts up to 25 kt can be expected late Monday night into 
  Tuesday.

* WHERE...Atlantic coastal waters. 

* WHEN...From 4 AM Monday to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
385 
WHUS71 KPHI 280822
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
322 AM EST Mon Dec 28 2020

ANZ430-431-282130-
/O.EXB.KPHI.SC.Y.0103.201229T0200Z-201229T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
322 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
EST TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Delaware Bay.

* WHEN...From 9 PM this evening to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-282130-
/O.CON.KPHI.SC.Y.0103.201228T0900Z-201229T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
322 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts to 25 kt Today. A
  brief lull in the winds and seas will occur this evening. Then
  winds are expected to be Northwest at 10 to 20 kt with gusts up
  to 30 kt tonight into Tuesday. Seas 3 to 5 ft expected.

* WHERE...New Jersey and Delaware Atlantic coastal waters. 

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
069 
WHUS71 KPHI 282110
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
410 PM EST Mon Dec 28 2020

ANZ450>455-291000-
/O.CON.KPHI.SC.Y.0103.000000T0000Z-201229T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
410 PM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts to 25 kt this
  afternoon. A brief lull in the winds and seas will occur this 
  evening. Then winds are expected to be Northwest at 10 to 20 kt 
  with gusts up to 30 kt tonight into Tuesday. Seas 3 to 5 ft 
  expected.

* WHERE...New Jersey and Delaware Atlantic coastal waters.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-291000-
/O.CON.KPHI.SC.Y.0103.201229T0200Z-201229T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
410 PM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM EST TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Delaware Bay.

* WHEN...From 9 PM this evening to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
983 
WHUS71 KPHI 290834
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
334 AM EST Tue Dec 29 2020

ANZ450>455-292145-
/O.EXT.KPHI.SC.Y.0103.000000T0000Z-201230T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
334 AM EST Tue Dec 29 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...New Jersey and Delaware Atlantic coastal waters. 

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-292145-
/O.CON.KPHI.SC.Y.0103.000000T0000Z-201229T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
334 AM EST Tue Dec 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Delaware Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Johnson
367 
WHUS71 KPHI 291828
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
128 PM EST Tue Dec 29 2020

ANZ450>455-300200-
/O.CON.KPHI.SC.Y.0103.000000T0000Z-201230T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
128 PM EST Tue Dec 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-292300-
/O.CON.KPHI.SC.Y.0103.000000T0000Z-201229T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
128 PM EST Tue Dec 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann
589 
WHUS71 KPHI 292246
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
546 PM EST Tue Dec 29 2020

ANZ430-431-300000-
/O.EXP.KPHI.SC.Y.0103.000000T0000Z-201229T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
546 PM EST Tue Dec 29 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

Winds and seas have diminished below criteria and will continue 
to diminish into the overnight hours.

$$

ANZ450>455-300200-
/O.CON.KPHI.SC.Y.0103.000000T0000Z-201230T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
546 PM EST Tue Dec 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Davis
322 
WHUS71 KPHI 300147
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
847 PM EST Tue Dec 29 2020

ANZ450>455-300300-
/O.EXP.KPHI.SC.Y.0103.000000T0000Z-201230T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
847 PM EST Tue Dec 29 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING...

Winds and seas have diminished below criteria and will continue 
to diminish through the overnight hours.

$$

Davis

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 3:35 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 27, 3:35 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
335 PM EST Sun Dec 27 2020

.SYNOPSIS...
High pressure along the East Coast will migrate offshore
tonight. A surface low in the Great Lakes tonight will lift
northeast into southeast Canada, with an attendant cold front
moving through the Mid-Atlantic on Monday. Strong high pressure
will build into the much of the eastern U.S. Tuesday and
Wednesday. A surface low and associated front will affect the
region to close out the year and begin the new one. High
pressure should return for the weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
High pressure across the Southeast will give way and allow low
pressure to quickly move across the the Great Lakes tonight. High
and mid-level clouds will increase as a result. Temperatures will
fall into the 20s to around 30 degrees.

The surface low will drag a moisture-starved cold front across the
area on Monday (likely during the evening). A few snow showers
(a.m.)/rain showers(p.m.) can be expected across the far
northwestern zones. The majority of the CWA will remain dry.
Little or no accumulation is expected where it does snow.
Temperatures will be 5 to 10 degrees warmer than today. Some
south the southwest wind gusts up to 20 mph are possible.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The cold front moves offshore early Monday night. Cold air advection
will mix down northwest winds with gusts up to 25 mph Monday night
into Tuesday. Wind chills will likely be in the 20s for much of the
area (teens in the Poconos and northwest New Jersey). Winds should
quickly diminish on Tuesday night, as a surface high builds over the
region.

High pressure will dominate the Mid-Atlantic on Wednesday, with the
ridge axis overhead for much of the day. Expect mostly sunny skies,
light winds, and cold temperatures (probably near or just a bit
higher than Tuesday).

By Wednesday night, a northern-stream positively-tilted trough will
move into the Midwest and central Plains, with a low-latitude
vorticity max moving through Mexico.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
By Thursday afternoon, the southern-stream vort max will have
ejected northeastward (likely acquiring some negative tilting), as
the northern-stream perturbation quickly approaches the Canadian
Maritimes. This will shove the Great Lakes low well northeast into
far eastern Canada. Meanwhile, cyclogenesis will be well underway
downstream of the southern-stream system.

Model guidance seems to be converging on a strong negative tilt to
the ejecting vort max from Mexico, with a surface low in vicinity of
the lower Mississippi Valley by early Friday. The situation becomes
more complicated because of the developing/enhanced baroclinic zone
between the eastern Canada low and the developing southern U.S. low.
There is potential for heavy rainfall for the area (and more
hydrologic concerns) and possibly some convection given the evolving
large-scale pattern in the developing warm sector. Additionally,
another round of strong winds may occur in proximity to the system.

The forecast for Thursday afternoon into Friday remains wet with an
all rain event likely. There may be a light wintry mix in the
mountains and Lehigh Valley at the onset Thursday afternoon. A
southerly flow will advect much warmer air into the region with
temperatures in the 40s mountains to 50s/near 60 south Thursday and
Friday.

The weekend will turn colder and drier as high pressure once
again builds into the region.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR with increasing high-level clouds after 06Z. Southerly
winds less than 5 kts will increase to around 5-10 kts by 12Z
Monday. Wind shear developing. High confidence.

Monday...VFR with south to southwest winds 5 to 15 kt. Some
gusts to 20 kt. High confidence.

Outlook...

Monday night and Tuesday...Mainly VFR with winds becoming
northwest and increasing to 10 to 20 kt with higher gusts
(especially on Tuesday). High confidence.

Tuesday night through Wednesday night...VFR with light and variable
winds. High confidence.

Thursday and Friday...MVFR in Showers. South winds 10 to 20 kt with
higher gusts. Moderate confidence.

&&

.MARINE...
Tonight...Seas will build overnight as southerly winds increase
toward daybreak. By sun-up, expect seas in the 3-5 foot range and
gusts up to 25 kts. A Small Craft Advisory has been issued.

Monday...Small Craft Advisory conditions are expected on our ocean
waters through much of the day. South to southwest winds 10 to 20 kt
with gusts to 25+ kt. Seas 4 to 6 feet.

Outlook...

Monday night and Tuesday...Advisory conditions probable
(including Delaware Bay) as winds switch to northwest and
increase to 15 to 25 kt (with higher gusts).

Tuesday night through Wednesday night...Sub-advisory conditions
expected.

Thursday and Friday...Advisory conditions probable as south to
southwest winds increase ahead of a storm system approaching the
area.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 4 AM Monday to 6 PM EST Tuesday for
     ANZ450>455.

&&

Synopsis...CMS/Kruzdlo
Near Term...Kruzdlo
Short Term...CMS/Franklin
Long Term...CMS/Franklin
Aviation...Franklin/Kruzdlo
Marine...Franklin/Kruzdlo
Hazardous weather outlook, Dec 27, 4:01 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
401 AM EST Sun Dec 27 2020

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-280915-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
401 AM EST Sun Dec 27 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-280915-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
401 AM EST Sun Dec 27 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

CMS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:01 PM ESTRiver Flood WarningPHIEssex, Morris, Passaic23 hr

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.